MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima plus (stent and delivery system) was analyzed, and a visual evaluation noted that the stent was returned loaded to the delivery system and the guide catheter was kinked/broken and stretched.The push catheter was kinked.The suture hole was severely torn.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, handling and manipulation of the device during its use can lead to kink/bend of the catheters, user technique when they insert the unit into the scope can kink the catheters, this condition can cause friction between the components at kinked/bent areas in the catheters.Continued attempts to release the stent or force retracting the guide catheter in order to release the stent can result in guide catheter stretching and breaking.Additionally suture hole torn indicates that the suture was properly placed in the device and it was submitted to tension forces resulting in tearing the suture hole.Therefore the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure for a suspected biliary stones in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the push catheter broke.They had to pull the whole device and the wire out and had to recannulate and tried again with second stent, however the push catheter still broke.A third stent was reopened and tried to push very slowly, also the physician changed the position of the scope and the stent was successfully deployed.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Investigation results revealed that the guide catheter was broken therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11004516
Report Number3005099803-2020-06014
Device Sequence Number870082
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0025607969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR